MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-511
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Joint Laxity (4526)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: device;triathlon cr fem comp # (b)(4); cat# 5510f502 ; lot# dlh7a.Device;triathlon prim cem fxd bplt #5; cat# 5520b500 ; lot# cc43c.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: "the patient's lawyer contacted stryker with claims to acknowledge liability as following: on (b)(6) 2019, the patient was fitted with a right knee prosthesis of the triathlon® model manufactured and distributed by stryker.As per the implant certificate the prosthesis consists of 3 parts.Due to multidirectional instability with intermittent subluxation in the ap position, a revision operation to a coupled right knee replacement had to be performed on (b)(6) 2025.Before the procedure, considerable pain and restricted movement had existed since around the end of 2023, i.E., for about 16 months.Blockages in the knee replacement were frequent, so that our client could only climb stairs step by step.Due to significant material damage, the prosthesis manufactured by stryker was confiscated after the revision operation.".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding ligamentous instability involving a triathlon insert was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with a clinical consultant indicated " confirmation of event: i can confirm that the patient underwent the primary right triathlon total knee arthroplasty on (b)(6) 2019 since i was able to review a translation of the operation report.I can also confirm that the patient was diagnosed with instability and underwent a revision implant with a competitor product.I did not see the provision operation report but i did review a discharge summary describing the procedure.Root cause analysis: the root cause of this event cannot be determined with certainty.The root causes of multidirectional instability approximately six years following the index procedure are multifactorial.The surgeon who treated the patient for instability stated that the implants were "normally implanted" but revision was carried out to a constrained total knee replacement "due to an insufficient ligamentous system on the right side." this patient also had a bone scan which revealed no evidence of loosening of the implant.Given the information provided, i see no causality for the patient's problem related to the implant itself.The surgeon elected to use a cruciate retaining implant and clearly the patient developed in stability due to ligamentous laxity and not due to any prosthetic dysfunction.Surgical technique plays a role especially in the adequacy of ligamentous balancing in extension, flexion and mid-range flexion at the time of surgery as well as restoration of the proper kinematics of the knee.Patient factors contribute including lifestyle, activity level and bmi.With the information provided i would not assign any causality of this patient's problem to the implant itself.The surgeon who did the revision diagnosed ¿insufficient ligamentous system¿ and did not find any abnormality with the implant itself." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.A review of medical records with a clinical consultant indicated " confirmation of event: i can confirm that the patient underwent the primary right triathlon total knee arthroplasty on september 3, 2019 since i was able to review a translation of the operation report.I can also confirm that the patient was diagnosed with instability and underwent a revision implant with a competitor product.I did not see the provision operation report but i did review a discharge summary describing the procedure.Root cause analysis: the root cause of this event cannot be determined with certainty.The root causes of multidirectional instability approximately six years following the index procedure are multifactorial.The surgeon who treated the patient for instability stated that the implants were "normally implanted" but revision was carried out to a constrained total knee replacement "due to an insufficient ligamentous system on the right side." this patient also had a bone scan which revealed no evidence of loosening of the implant.Given the information provided, i see no causality for the patient's problem related to the implant itself.The surgeon elected to use a cruciate retaining implant and clearly the patient developed in stability due to ligamentous laxity and not due to any prosthetic dysfunction.Surgical technique plays a role especially in the adequacy of ligamentous balancing in extension, flexion and mid-range flexion at the time of surgery as well as restoration of the proper kinematics of the knee.Patient factors contribute including lifestyle, activity level and bmi.With the information provided i would not assign any causality of this patient's problem to the implant itself.The surgeon who did the revision diagnosed ¿insufficient ligamentous system¿ and did not find any abnormality with the implant itself." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23059384
Report Number0002249697-2025-00982
Device Sequence Number9225721
Product Code MBH
UDI-Device Identifier07613327050547
UDI-Public07613327050547
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number5530-G-511
Device Lot Number146J1R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale